Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 25, NWS Milwaukee, WI

May 30, 2013Columbia County, Dane County, Dodge County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 30, 2013, 5:51 PM CDT for Columbia County, Dane County, Dodge County, Wisconsin. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 5:51 PM CDT (22:51 UTC)
Expired
May 30, 2013, 6:30 PM CDT
In force
39 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Columbia County, WI, Dane County, WI, Dodge County, WI

The radar

The Milwaukee radar (KMKX), 68 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:00 PM CDTTSTM WND DMGColumbus, WIHALF DOZEN TREES DOWN...UP TO 2 FEET IN DIAMETER. TIME ESTIMATED.
May 30, 6:10 PM CDTTSTM WND GST 65Fall River, WITHUNDERSTORM WIND GUSTS 60 TO 65 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 11:56 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS53 KMKX 302251
SVRMKX
WIC021-025-027-302330-
/O.NEW.KMKX.SV.W.0025.130530T2251Z-130530T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
551 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 630 PM CDT

* AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARSHALL...
  AND MOVING NORTH AT 55 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBUS AROUND 600 PM CDT.
  FALL RIVER AROUND 605 PM CDT.
  RANDOLPH AND CAMBRIA AROUND 615 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DANVILLE...DOYLESTOWN...ASTICO AND FRIESLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4363 8912 4363 8877 4320 8901 4314 8901
      4313 8915 4364 8916 4365 8913
TIME...MOT...LOC 2251Z 179DEG 48KT 4322 8905

HAIL...1.25IN
WIND...60MPH

$$

MGG
4 follow-up statements
961 
WWUS53 KMKX 302256
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT THU MAY 30 2013

WIC021-025-027-302330-
/O.CON.KMKX.SV.W.0025.000000T0000Z-130530T2330Z/
COLUMBIA WI-DANE WI-DODGE WI-
556 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DODGE...NORTHEASTERN DANE AND EASTERN COLUMBIA COUNTIES UNTIL 630 PM
CDT...

AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARSHALL...AND
MOVING NORTH AT 50 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALL RIVER AROUND 605 PM CDT.
  CAMBRIA AND RANDOLPH AROUND 620 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ASTICO AND FRIESLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4315 8913 4362 8911 4363 8912 4363 8911
      4362 8910 4363 8877 4320 8901 4315 8901
TIME...MOT...LOC 2256Z 179DEG 45KT 4326 8905

HAIL...1.25IN
WIND...60MPH

$$
COLLAR
472 
WWUS53 KMKX 302306
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
606 PM CDT THU MAY 30 2013

WIC021-025-027-302330-
/O.CON.KMKX.SV.W.0025.000000T0000Z-130530T2330Z/
COLUMBIA WI-DANE WI-DODGE WI-
606 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DODGE...NORTHEASTERN DANE AND SOUTHEASTERN COLUMBIA COUNTIES UNTIL
630 PM CDT...

AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBUS...AND
MOVING NORTH AT 50 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANDOLPH AROUND 620 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ASTICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4323 8910 4361 8904 4361 8903 4361 8902
      4362 8901 4363 8877 4320 8901 4315 8901
TIME...MOT...LOC 2306Z 179DEG 45KT 4339 8905

HAIL...1.25IN
WIND...60MPH

$$
COLLAR
107 
WWUS53 KMKX 302312
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT THU MAY 30 2013

WIC025-302322-
/O.CAN.KMKX.SV.W.0025.000000T0000Z-130530T2330Z/
DANE WI-
612 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DANE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4331 8899 4334 8908 4360 8899 4361 8901
      4361 8898 4362 8901 4363 8877 4332 8894
TIME...MOT...LOC 2312Z 199DEG 33KT 4338 8897

$$

WIC021-027-302330-
/O.CON.KMKX.SV.W.0025.000000T0000Z-130530T2330Z/
COLUMBIA WI-DODGE WI-
612 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DODGE AND EAST CENTRAL COLUMBIA COUNTIES UNTIL 630 PM CDT...

AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBUS...AND
MOVING NORTH AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANDOLPH AROUND 625 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SOUTH BEAVER DAM...FOX LAKE
AND ASTICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4331 8899 4334 8908 4360 8899 4361 8901
      4361 8898 4362 8901 4363 8877 4332 8894
TIME...MOT...LOC 2312Z 199DEG 33KT 4338 8897

HAIL...1.00IN
WIND...60MPH

$$
COLLAR
256 
WWUS53 KMKX 302320
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT THU MAY 30 2013

WIC021-027-302330-
/O.CAN.KMKX.SV.W.0025.000000T0000Z-130530T2330Z/
COLUMBIA WI-DODGE WI-
620 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DODGE AND EAST
CENTRAL COLUMBIA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 4331 8899 4334 8908 4360 8899 4361 8901
      4361 8898 4362 8901 4363 8877 4332 8894
TIME...MOT...LOC 2320Z 199DEG 33KT 4345 8894

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:46 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 30, 4:46 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT THU MAY 30 2013

.SHORT TERM...

.TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM.

ONGOING SCATTERED CONVECTION WITH MORE DISCRETE-TYPE CELLS
ASSOCIATED WITH A VORT MAX ROTATING AROUND A NEGATIVELY TILTED 500MB
UPPER LOW OVER THE NORTHERN PLAINS...AND ON THE NOSE OF THE 850MB
LOW LEVEL JET. MOST OF THE SEVERE THUNDERSTORM WARNINGS HAVE BEEN
LARGE HAIL AND THE TOKEN DAMAGING WINDS. DECENT LOW LEVEL SHEAR AND
CAPE STILL WARRANTS TORNADO WATCH. WEAK TORNADOES ARE POSSIBLE. THE
STORMS MAY CONGEAL INTO BOWING LINE SEGMENTS LATER THIS AFTERNOON AS
THEY GET INTO SOUTHEAST WI PER THE 17Z HRRR MODEL RUN.

MEANWHILE... A STRONGER VORT MAX CURRENTLY OVER MISSOURI WILL ROLL
ACROSS IOWA AROUND 00Z. STORMS AHEAD OF THIS DISTURBANCE WILL MOST
LIKELY BE IN A LINE/MCS MODE AS IT REACHES NORTHERN IL/SOUTHERN WI.
EXPECTING THIS TO MOVE ACROSS ALL OF THE MKX AREA THIS EVENING.
LATEST 17Z HRRR SPED THIS UP WITH THE LEADING EDGE CLEARING EASTERN
WI BY 03Z...WHILE THE 12Z NAM DELAYS IT OVER THE MKX AREA FROM
03-09Z.

EXPECT A BREAK IN PRECIP LATE TONIGHT INTO FRIDAY MORNING AFTER THIS
SECONDARY ROUND. THEN WE WILL BE IN ANOTHER FAVORABLE SYNOPTIC SETUP
FOR MORE SEVERE STORMS ON FRIDAY. THE 500MB UPPER LOW WILL SHIFT A
LITTLE CLOSER INTO THE EASTERN DAKOTAS AND ANOTHER VORT MAX WILL
SWING INTO SOUTHERN WI AS THE LEFT EXIT REGION OF A 100KT UPPER JET
MOVES THROUGH. CONVECTIVE MODE WILL LIKELY BE A LINE OF STORMS WITH
A SUBTLE COLD-FRONT. DAMAGING WINDS THE MAIN SEVERE THREAT.

ONE UNCERTAINTY WITH FRIDAY THUNDERSTORMS WILL BE THAT THE LINE
COULD FORM IN ILLINOIS AND MOVE EAST AND JUST CLIP SOUTHEAST WI OR
EVEN MISS IT ALL TOGETHER.

FRIDAY NIGHT AND THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM
TO HIGH

THE MID/UPPER TROUGH WILL PUSH INTO THE UPPER MISSISSIPPI VALLEY
REGION. THE 250 MB JET MAX INCREASES TO 100 KNOTS ACROSS SOUTHERN
AND NORTHEAST WISCONSIN WITH MODERATE UPPER DIVERGENCE OVER
SOUTHEAST WISCONSIN DURING THE EVENING.

SOUTHERN WISCONSIN WILL REMAIN IN THE WARM SECTOR FRIDAY EVENING
WITH A MID DRY PUNCH OVER MUCH OF THE AREA.  THOUGH THE BEST LOW
LEVEL WIND MAX WILL BE TO THE SOUTH AND EAST...STRONGER STORMS
ARE NOT OUT OF THE QUESTION ESPECIALLY WITH WIND SHEAR A BIT
HIGHER THAN PREVIOUS DAYS. THE CWASP SEVERE PARAMETER IS HIGHEST
ACROSS NORTHEAST ILLINOIS LOWER VALUES EXTENDS CLOSER TO THE UPPER
LOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN.

WEAKENING LOW PRESSURE WILL FINALLY DRAG A COLD FRONT THROUGH
SOUTHERN WISCONSIN BY SATURDAY NIGHT. NAM FORECAST SOUNDINGS STILL
HAVE 1300 J/KM OF CAPE SATURDAY AFTERNOON IF FORECAST DEW POINTS
ARE NOT TOO HIGH.

.LONG TERM...

SUNDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

MAIN UPPER LEVEL TROUGH AXIS WILL MOVE ACROSS THE WESTERN GREAT LAKES
SATURDAY NIGHT THEN INTO SOUTHERN CANADA ON SUNDAY.

FORECAST SOUNDINGS SHOW MOISTURE TRAPPED BELOW AN INVERSION AROUND
7 THSD FT...SO EXPECT CUMULUS/STRATOCUMULUS SUNDAY.  COOLER AIR IS
EXPECTED TO ARRIVE WITH THE SHORTWAVE.

THE GFS AND ECMWF ARE FAIRLY SIMILAR IN BRINGING ANOTHER UPPER
TROUGH ACROSS THE NORTHERN PLAINS MONDAY NIGHT AND REACHING THE
UPPER MISSISSIPPI VALLEY WEDNESDAY. ON THURSDAY THE GFS BRINGS THE
UPPER TROUGH ACROSS WISCONSIN WITH A BROADER MORE NORTH LOCATION
ON THE 00Z ECMWF.

STILL SOME POTENTIAL OF INSTABILITY SHOWERS SUNDAY BEFORE HIGH
PRESSURE DOMINATES WISCONSIN MONDAY.

BY TUESDAY SHOWERS/THUNDERSTORMS APPROACH THE MISSISSIPPI RIVER AREA
TUESDAY EVENING WITH A CHANCE OF SHOWERS/THUNDERSTORMS WEDNESDAY
AND THURSDAY.

&&

EXPECT GUSTS BETWEEN 25 AND 30 KTS TO PERSIST UNTIL EVENING AS
MIXING CEASES. DISCRETE THUNDERSTORMS WITH SOME PRODUCING LARGE HAIL
MAINLY IN SOUTH CENTRAL WI. EXPECTING STORMS TO CONGEAL AT SOME
POINT AND STRAIGHT-LINE WINDS WILL BECOME THE MAIN THREAT FOR ALL OF
SOUTH CENTRAL AND SOUTHEAST WI. STORMS ARE DEVELOPING RAPIDLY...SO
WATCH THE RADAR CLOSELY FOR NEW DEVELOPMENTS. WEAK TORNADOES ARE
POSSIBLE WITH DECENT LOW-LEVEL ROTATION.

ANOTHER ROUND...A LINE OF THUNDERSTORMS...IS EXPECTED EARLY THIS
EVENING AND THESE WILL LIKELY SPREAD ALL THE WAY ACROSS SOUTHERN WI.
STRAIGHT-LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.

AFTER A BREAK LATE TONIGHT/EARLY FRIDAY...EXPECT A LINE OF
THUNDERSTORMS TO DEVELOP ALONG A WEAK COLD FRONT SOMEWHERE IN IA/IL
AND TRACK ENE MIDDAY FRIDAY. THESE MAY SWEEP ACROSS ALL OF SOUTHERN
WI OR JUST CLIP SOUTHEAST WI. STAY TUNED TO THE FORECAST FOR THIS
ONE.

&&

.MARINE...

GUSTY SOUTH WINDS DUE TO MIXING OVER THE LAND WILL AFFECT SHORELINE
NEARSHORE AREAS UNTIL THIS EVENING. WINDS WILL BE LESS GUSTY TOWARD
THE OPEN WATERS. HOWEVER...THE TIGHT PRESSURE GRADIENT OVER THE LAKE
WILL ALLOW SUSTAINED WINDS TO BE IN THE 15 TO 20 KNOT RANGE TODAY
AND TONIGHT. STABLE AIR DOWN AT LAKE LEVEL WILL KEEP WAVES FROM
RESPONDING TOO MUCH TO THE GUSTY WINDS.

THUNDERSTORMS EXPECTED THIS EVENING AND AGAIN FRIDAY MIDDAY AND
AGAIN SOMETIME ON SATURDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...HENTZ
Hazardous weather outlook, May 30, 3:35 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU MAY 30 2013

WIZ046-047-051-052-056>060-062>072-312045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. SOME OF THE
THUNDERSTORMS MAY BE SEVERE. WINDS AND HAIL ARE THE PRIMARY
THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE OVER SOUTH CENTRAL
WISCONSIN INTO THE EARLY EVENING. THE STORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAIN...ALONG WITH THE POTENTIAL OF LOCALIZED
URBAN AND LOW LYING FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER
THE DAKOTAS AND MINNESOTA THROUGH SATURDAY. THIS WILL RESULT IN
MORE THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE...
ESPECIALLY FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN ACTIVATED INTO THIS EVENING AND MAY BE
NEEDED AGAIN FRIDAY AFTERNOON AND FRIDAY EVENING.

LMZ643>646-312045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS INTO THE
EARLY EVENING.

THUNDERSTORMS ARE LIKELY THROUGH THE EVENING AND MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH SATURDAY. SOME OF
THESE MAY BE SEVERE ESPECIALLY FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN TUESDAY NIGHT AND
WEDNESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 30, 3:34 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     ROSENDALE               43.81N 88.68W
05/30/2013                   FOND DU LAC        WI   TRAINED SPOTTER

            SMALL DIAMETER TREES ACROSS ROSENDALE...TIME ESTIMATED
            FROM RADAR. REPORT RECEIVED FROM SPOTTERNETWORK.ORG.

&&

ET
Local storm report, May 30, 3:48 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     3 WSW YELLOWSTONE LAKE  42.75N 90.04W
05/30/2013                   LAFAYETTE          WI   911 CALL CENTER

            TREE DOWN ON POWERLINE IN FAYETTE TOWNSHIP. TIME
            ESTIMATED.

&&

MEB
Special weather statement, May 30, 4:03 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT THU MAY 30 2013

WIZ056-062-302200-
IOWA-SAUK-
403 PM CDT THU MAY 30 2013

...STRONG THUNDERSTORM MOVING INTO NORTHEAST IOWA AND EASTERN SAUK
COUNTIES...

AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 30 MILES SOUTHWEST OF BARABOO...MOVING NORTH AT
45 MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SPRING GREEN BY 410 PM CDT...
  6 MILES WEST OF DEVILS LAKE STATE PARK BY 440 PM CDT...
  WISCONSIN DELLS AIRPORT AND WEST BARABOO BY 445 PM CDT...
  LAKE DELTON BY 455 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MGG
Special weather statement, May 30, 4:55 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
455 PM CDT THU MAY 30 2013

WIZ067-068-302230-
GREEN-LAFAYETTE-
455 PM CDT THU MAY 30 2013

...STRONG THUNDERSTORM MOVING THROUGH GREEN COUNTY...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONROE...MOVING NORTH AT 45 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MONROE AIRPORT BY 500 PM CDT...
  MONTICELLO BY 510 PM CDT...
  NEW GLARUS BY 515 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Local storm report, May 30, 5:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             STOUGHTON               42.92N 89.22W
05/30/2013  M0.25 INCH       DANE               WI   LAW ENFORCEMENT

            PEA SIZE HAIL ACCUMULATING ENOUGH TO CAUSE HAZARDOUS
            TRAVEL CONDITIONS.

&&

MEB
Special weather statement, May 30, 5:38 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT THU MAY 30 2013

WIZ057>059-063>065-069-070-302330-
COLUMBIA-DANE-DODGE-JEFFERSON-ROCK-WALWORTH-WASHINGTON-WAUKESHA-
538 PM CDT THU MAY 30 2013

...ISOLATED STRONG THUNDERSTORMS MOVING OVER SOUTHERN WISCONSIN...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN...MOVING NORTH AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL IF THESE STORMS
APPROACH.

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk43 min
May 29, 8:20 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane40 min
May 30, 12:47 PM CDTSevere Thunderstorm WarningMKXSauk28 min
May 30, 1:17 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane58 min
May 30, 1:48 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge42 min
May 30, 2:13 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Green Lake47 min
May 30, 2:47 PM CDTSevere Thunderstorm WarningMKXLafayette43 min
May 30, 3:27 PM CDTSevere Thunderstorm WarningMKXSauk33 min
May 30, 3:38 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette37 min
May 30, 5:36 PM CDTSevere Thunderstorm WarningMKXGreen, Iowa, Lafayette54 min
May 30, 6:28 PM CDTSevere Thunderstorm WarningMKXDane, Green, Lafayette, Rock47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.